MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient contact reported.(b)(6).Device evaluation: the device was returned to the manufacturer.Device inspection was performed and the plunger was observed in advanced position and the cartridge was correctly engaged into lower body of the pcb00 device.Visual inspection at 10x microscope magnification was performed and the cartridge tip was observed deformed and cracked.The push rod tip protrudes through a cracked cartridge.The lens was observed stuck at the cartridge tip.The reported issue was verified.Manufacturing records were reviewed and the lens was manufactured according to specification.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) came out of the side of the cartridge tip.No patient contact was reported.No further information was provided.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6444903
Report Number2648035-2017-00597
Device Sequence Number10868964
Product Code HQL
UDI-Device Identifier05050474558168
UDI-Public(01)05050474558168(17)191020
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/20/2019
Device Model NumberPCB00
Device Catalogue NumberPCB0000150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2017
Initial Report FDA Received Date03/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1